Florida, 2001Tornado in Florida, November 5, 2001
November 5, 2001 · NWS MFL · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Nov 5, 9:20 AM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Nov 5, 9:20 AM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
920 AM EST MON NOV 5 2001
STILL STRONG WINDS AT THE COAST SO WILL LEAVE TROPICAL STORM
WARNINGS FOR THE EAST COAST AND THE PUBLIC WIND ADVISORY UNTIL MAYBE
THE MIDDAY HURRICANE ADVISORY. SO WILL WAIT TO UPDATE THE ZONES
UNTIL THE WARNINGS HAVE BEEN DROPPED. THEN WILL BE ABLE TO CLEAN UP
THE WORDING ON THE MORNING PRECIPITATION AND CLOUDINESS AS THE
REMAINDER OF THE ZONE FORECASTS LOOK GOOD.
BASED ON ALL THE C-MAN, SHIP AND BUOY REPORTS WILL BASICALLY LEAVE
THE COASTAL WATERS UNCHANGED.
.MIA...TROPICAL STORM WARNING FROM JUPITER INLET TO OCEAN REEF THIS
MORNING.
SMALL CRAFT ADVISORY FOR WEST COAST AND LAKE OKEECHOBEE.
WIND ADVISORY FOR ALL OF PALM BEACH...BROWARD...MIAMI DADE
AND MAINLAND MONROE COUNTIES TODAY.In the hours before
Special weather statement, Nov 5, 5:00 AM EST, 5 hours 25 minutes before
AMZ610-630-650-651-670-671-FLZ063-066>075-GMZ656-657-676-051800-
SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
500 AM EST MON NOV 5 2001
...TROPICAL STORM WARNING FOR COASTAL LOCATIONS OF MIAMI-DADE...
BROWARD...AND PALM BEACH COUNTIES...
...WIND ADVISORY FOR INLAND LOCATIONS OF MIAMI-DADE...BROWARD...PALM
BEACH...AND MAINLAND MONROE COUNTIES TODAY...
...RIP CURRENTS LIKELY ALL EAST COAST BEACHES THROUGH MONDAY...
ON THE ATLANTIC COAST OF SOUTHEAST FLORIDA COAST...A TROPICAL STORM
WARNING IS IN EFFECT FROM JUPITER INLET TO OCEAN REEF...INCLUDING
THE METROPOLITAN AREAS OF MIAMI-DADE...BROWARD AND PALM BEACH
COUNTIES. THE TROPICAL STORM WARNING IS ALSO IN EFFECT FOR FLORIDA
BAY WHICH INCLUDES THE SOUTH COAST OF MIAMI-DADE COUNTY.
TROPICAL STORM MICHELLE WILL BE CLOSEST TO SOUTHEAST FLORIDA EARLY
THIS MORNING AND WILL BE ACCELERATING AWAY FROM THE STATE BY THIS
AFTERNOON. WEATHER CONDITIONS WILL BE IMPROVING ACROSS THE SOUTHEAST
FLORIDA COAST THIS AFTERNOON.
EAST OF I-95 THE WIND WILL CONTINUE 30 TO 35 MPH WITH GUSTS AS HIGH
AS 50 MPH POSSIBLE UNTIL AFTERNOON WHEN THE WINDS WILL SLOWLY BEGIN
TO DIMINISH. ALONG AND WEST OF I-95...NORTHEAST WINDS WILL BE 20 TO
25 MPH WITH GUSTS AS HIGH AS 35 MPH POSSIBLE UNTIL AFTERNOON WHEN
THE WINDS WILL BE DIMINISHING. BY THIS EVENING...THE WINDS ACROSS
ALL OF METRO SOUTHEAST FLORIDA SHOULD BACK AROUND TO THE NORTH AT
ABOUT 15 TO 25 MPH WITH GUSTS AROUND 30 MPH.
COASTAL FLOODING WILL CONTINUE ALONG THE SOUTHEAST FLORIDA COAST
ESPECIALLY AT THE TIMES OF HIGH TIDE. THE NEXT HIGH TIDE WILL BE
AROUND 10 TO 11 AM. BEACH EROSION WILL CONTINUE TODAY DUE TO
THE HEAVY SURF. THE PROBLEM WILL CONTINUE TO BE MOST CRITICAL ALONG
SOUTH BROWARD COUNTY.
RIP CURRENTS REMAIN LIKELY ALONG THE SOUTHEAST FLORIDA BEACHES.
THE LOCATION AND DIRECTION OF MOVEMENT OF MICHELLE MAKES IT UNLIKELY
THAT SEVERE THUNDERSTORMS OR TORNADOES WILL OCCUR IN SOUTH FLORIDA
AND SPOTTER ACTIVATION IS NOT EXPECTED.
FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
Tornado, Miami-Dade
- When
- November 5, 10:25 AM EST to 10:27 AM EST
- Where
- Miami-Dade County, Key Biscayne
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 10 yd
- Property damage
- $6,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 25.667, -80.217
A waterspout associated with an outer rain band of hurricane Michelle moved ashore near Bill Baggs Beach, destroyed two Chickee huts, then moved offshore into the Atlantic.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Florida, November 5, 2001$50,000 · 3 events
- Tornado in Florida, November 5, 2001$10,000 · F1 · 1 event
- Northern Lights in West Virginia, November 5, 20018 events
- Winter Weather in Vermont, November 5, 20013 events
- Heavy Snow in New Hampshire, November 5, 20013 events
- Heavy Snow in Maine, November 5, 20013 events
- High Wind in Pennsylvania, November 5, 20011 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272144.